Skip to Content

Should abilify 5 mg make someone stay sleepy all day . I mean seriously stay sleepy and fall aslee?

Responses (3)

WildcatVet 8 Apr 2014

Hi, k! It wouldn't be unusual if you've just started taking the medication. It generally takes a few days for your body to adjust, and then four to six weeks to gain the full effect.
How long have you been on it? If more than a week or so, you need to consult with your physician.
Regards, WCV

LaurieShay 8 Apr 2014

Abilify is unlikely to be the culprit to the sleepiness if taken as prescribed. If the person is still suffering from depression, this can make one sleep alot. Also, overdosing on Abilify can cause sleepiness and unusual drowsiness, so worth talking to the doc about.

Anonymous 8 Apr 2014

Abilify is easily one of the most bizarre psych meds on the market. For sure, a high dose (Roughly 10mg or more in one dose will put the brakes on dopamine activity/wakefulness/feeling alert or energized.) But a low dose: roughly 5mg or less can wake a person up, create a little mood lift (allegedly due to a little dopamine agonist activity at the D2 receptor which, at larger doses gets drowned out by the dopamine antagonist activity at all the other known dopamine receptors) , and when coupled with SSRI, don't be surprised if Abilify/aripiprazole causes manic mood swings(feeling a little too good/can't sit still/can't shut up,etc). It is an unpredictable drug for sure and YOUR MILEAGE MAY VARY.
-sweaty

WildcatVet 8 Apr 2014

Actually, an antidepressant paired with an antipsychotic can induce manic/hypomanic episodes, even in undiagnosed Bipolar II.

Anonymous 8 Apr 2014

Ok yes, correct, fine, sure... if you want to break out your DSM and split hairs using clinical and official sounding doctor jargon. Let me repeat: YOUR MILAGE MAY VARY. I am no expert or authority. But I have taken Abilify. I don't recommend anyone take it at all-but I'm not going to tell people to stop a prescribed drug. It's their call, based on whatever their doctor said to them. Abilify made me mildly speedy (not my normal self)at low doses(while on Zoloft). Plus a variety of other meds.
-sweaty

WildcatVet 8 Apr 2014

Purely for accuracy, sweats! Abilify and other antipsychotics can cause a condition called akathisia ~ restlessness, hyperexcitability, pacing, etc. This condition is not the same as Bipolar hypermania. It's rare and tends to occur more often at lower doses.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions